May 2019, 39(5): 2361-2392. doi: 10.3934/dcds.2019100

Well-posedness of the 2D Euler equations when velocity grows at infinity

1. 

Department of Mathematics, 368 Kidder Hall, Oregon State University, Corvallis, OR 97331, USA

2. 

Department of Mathematics, University of California, Riverside, USA

Received  September 2017 Revised  September 2018 Published  January 2019

We prove the uniqueness and finite-time existence of bounded-vorticity solutions to the 2D Euler equations having velocity growing slower than the square root of the distance from the origin, obtaining global existence for more slowly growing velocity fields. We also establish continuous dependence on initial data.

Citation: Elaine Cozzi, James P. Kelliher. Well-posedness of the 2D Euler equations when velocity grows at infinity. Discrete & Continuous Dynamical Systems - A, 2019, 39 (5) : 2361-2392. doi: 10.3934/dcds.2019100
References:
[1]

D. M. AmbroseJ. P. KelliherM. C. Lopes Filho and H. J. Nussenzveig Lopes, Serfati solutions to the 2D Euler equations on exterior domains, J. Differential Equations, 259 (2015), 4509-4560. doi: 10.1016/j.jde.2015.06.001.

[2]

H. Bahouri, J.-Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, vol. 343 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-16830-7.

[3]

J.-Y. Chemin, Perfect Incompressible Fluids, vol. 14 of Oxford Lecture Series in Mathematics and its Applications, The Clarendon Press Oxford University Press, New York, 1998, Translated from the 1995 French original by Isabelle Gallagher and Dragos Iftimie.

[4]

E. Cozzi, Solutions to the 2D Euler equations with velocity unbounded at infinity, J. Math. Anal. Appl., 423 (2015), 144-161. doi: 10.1016/j.jmaa.2014.09.053.

[5]

E. Cozzi and J. P. Kelliher, Vanishing viscosity in the plane for vorticity in borderline spaces of Besov type, J. Differential Equations, 235 (2007), 647-657. doi: 10.1016/j.jde.2006.12.022.

[6]

E. Cozzi and J. P. Kelliher, Incompressible Euler equations and the effect of changes at a distance, J. Math. Fluid Mech., 18 (2016), 765-781. doi: 10.1007/s00021-016-0268-3.

[7]

T. M. Elgindi and I.-J. Jeong, Symmetries and critical phenomena in fluids, arXiv: 1610.09701v2.

[8]

T. Gallay, Infinite energy solutions of the two-dimensional Navier-Stokes equations, Ann. Fac. Sci. Toulouse, 26 (2017), 979-1027. doi: 10.5802/afst.1558.

[9]

J. P. Kelliher, On the flow map for 2D Euler equations with unbounded vorticity, Nonlinearity, 24 (2011), 2599-2637. doi: 10.1088/0951-7715/24/9/013.

[10]

J. P. Kelliher, A characterization at infinity of bounded vorticity, bounded velocity solutions to the 2D Euler equations, Indiana Univ. Math. J., 64 (2015), 1643-1666. doi: 10.1512/iumj.2015.64.5717.

[11]

A. J. Majda and A. L. Bertozzi, Vorticity and Incompressible Flow, vol. 27 of Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 2002.

[12]

C. Marchioro and M. Pulvirenti, Mathematical Theory of Incompressible Nonviscous Fluids, vol. 96 of Applied Mathematical Sciences, Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-4284-0.

[13]

F. J. McGrath, Nonstationary plane flow of viscous and ideal fluids, Arch. Rational Mech. Anal., 27 (1967), 329-348. doi: 10.1007/BF00251436.

[14]

P. Serfati, Solutions C en temps, n-log Lipschitz bornées en espace et équation d'Euler, C. R. Acad. Sci. Paris Sér. I Math., 320 (1995), 555-558.

[15]

Y. TaniuchiT. Tashiro and T. Yoneda, On the two-dimensional Euler equations with spatially almost periodic initial data, J. Math. Fluid Mech., 12 (2010), 594-612. doi: 10.1007/s00021-009-0304-7.

[16]

V. I. Yudovich, Non-stationary flows of an ideal incompressible fluid, Ž. Vyčisl. Mat. i Mat. Fiz., 3 (1963), 1032-1066 (Russian).

[17]

V. I. Yudovich, Uniqueness theorem for the basic nonstationary problem in the dynamics of an ideal incompressible fluid, Math. Res. Lett., 2 (1995), 27-38. doi: 10.4310/MRL.1995.v2.n1.a4.

[18]

S. Zelik, Infinite energy solutions for damped Navier-Stokes equations in $ {\mathbb R} ^2$, J. Math. Fluid Mech., 15 (2013), 717-745. doi: 10.1007/s00021-013-0144-3.

show all references

References:
[1]

D. M. AmbroseJ. P. KelliherM. C. Lopes Filho and H. J. Nussenzveig Lopes, Serfati solutions to the 2D Euler equations on exterior domains, J. Differential Equations, 259 (2015), 4509-4560. doi: 10.1016/j.jde.2015.06.001.

[2]

H. Bahouri, J.-Y. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, vol. 343 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-16830-7.

[3]

J.-Y. Chemin, Perfect Incompressible Fluids, vol. 14 of Oxford Lecture Series in Mathematics and its Applications, The Clarendon Press Oxford University Press, New York, 1998, Translated from the 1995 French original by Isabelle Gallagher and Dragos Iftimie.

[4]

E. Cozzi, Solutions to the 2D Euler equations with velocity unbounded at infinity, J. Math. Anal. Appl., 423 (2015), 144-161. doi: 10.1016/j.jmaa.2014.09.053.

[5]

E. Cozzi and J. P. Kelliher, Vanishing viscosity in the plane for vorticity in borderline spaces of Besov type, J. Differential Equations, 235 (2007), 647-657. doi: 10.1016/j.jde.2006.12.022.

[6]

E. Cozzi and J. P. Kelliher, Incompressible Euler equations and the effect of changes at a distance, J. Math. Fluid Mech., 18 (2016), 765-781. doi: 10.1007/s00021-016-0268-3.

[7]

T. M. Elgindi and I.-J. Jeong, Symmetries and critical phenomena in fluids, arXiv: 1610.09701v2.

[8]

T. Gallay, Infinite energy solutions of the two-dimensional Navier-Stokes equations, Ann. Fac. Sci. Toulouse, 26 (2017), 979-1027. doi: 10.5802/afst.1558.

[9]

J. P. Kelliher, On the flow map for 2D Euler equations with unbounded vorticity, Nonlinearity, 24 (2011), 2599-2637. doi: 10.1088/0951-7715/24/9/013.

[10]

J. P. Kelliher, A characterization at infinity of bounded vorticity, bounded velocity solutions to the 2D Euler equations, Indiana Univ. Math. J., 64 (2015), 1643-1666. doi: 10.1512/iumj.2015.64.5717.

[11]

A. J. Majda and A. L. Bertozzi, Vorticity and Incompressible Flow, vol. 27 of Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 2002.

[12]

C. Marchioro and M. Pulvirenti, Mathematical Theory of Incompressible Nonviscous Fluids, vol. 96 of Applied Mathematical Sciences, Springer-Verlag, New York, 1994. doi: 10.1007/978-1-4612-4284-0.

[13]

F. J. McGrath, Nonstationary plane flow of viscous and ideal fluids, Arch. Rational Mech. Anal., 27 (1967), 329-348. doi: 10.1007/BF00251436.

[14]

P. Serfati, Solutions C en temps, n-log Lipschitz bornées en espace et équation d'Euler, C. R. Acad. Sci. Paris Sér. I Math., 320 (1995), 555-558.

[15]

Y. TaniuchiT. Tashiro and T. Yoneda, On the two-dimensional Euler equations with spatially almost periodic initial data, J. Math. Fluid Mech., 12 (2010), 594-612. doi: 10.1007/s00021-009-0304-7.

[16]

V. I. Yudovich, Non-stationary flows of an ideal incompressible fluid, Ž. Vyčisl. Mat. i Mat. Fiz., 3 (1963), 1032-1066 (Russian).

[17]

V. I. Yudovich, Uniqueness theorem for the basic nonstationary problem in the dynamics of an ideal incompressible fluid, Math. Res. Lett., 2 (1995), 27-38. doi: 10.4310/MRL.1995.v2.n1.a4.

[18]

S. Zelik, Infinite energy solutions for damped Navier-Stokes equations in $ {\mathbb R} ^2$, J. Math. Fluid Mech., 15 (2013), 717-745. doi: 10.1007/s00021-013-0144-3.

[1]

Alain Miranville, Mazen Saad, Raafat Talhouk. Preface: Workshop in fluid mechanics and population dynamics. Discrete & Continuous Dynamical Systems - S, 2014, 7 (2) : i-i. doi: 10.3934/dcdss.2014.7.2i

[2]

Eduard Feireisl, Šárka Nečasová, Reimund Rautmann, Werner Varnhorn. New developments in mathematical theory of fluid mechanics. Discrete & Continuous Dynamical Systems - S, 2014, 7 (5) : i-ii. doi: 10.3934/dcdss.2014.7.5i

[3]

Dongho Chae. On the blow-up problem for the Euler equations and the Liouville type results in the fluid equations. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1139-1150. doi: 10.3934/dcdss.2013.6.1139

[4]

Yue-Jun Peng, Shu Wang. Asymptotic expansions in two-fluid compressible Euler-Maxwell equations with small parameters. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 415-433. doi: 10.3934/dcds.2009.23.415

[5]

Feimin Huang, Yi Wang, Tong Yang. Fluid dynamic limit to the Riemann Solutions of Euler equations: I. Superposition of rarefaction waves and contact discontinuity. Kinetic & Related Models, 2010, 3 (4) : 685-728. doi: 10.3934/krm.2010.3.685

[6]

P. Balseiro, M. de León, Juan Carlos Marrero, D. Martín de Diego. The ubiquity of the symplectic Hamiltonian equations in mechanics. Journal of Geometric Mechanics, 2009, 1 (1) : 1-34. doi: 10.3934/jgm.2009.1.1

[7]

Claude Bardos, Nicolas Besse. The Cauchy problem for the Vlasov-Dirac-Benney equation and related issues in fluid mechanics and semi-classical limits. Kinetic & Related Models, 2013, 6 (4) : 893-917. doi: 10.3934/krm.2013.6.893

[8]

Okihiro Sawada. Analytic rates of solutions to the Euler equations. Discrete & Continuous Dynamical Systems - S, 2013, 6 (5) : 1409-1415. doi: 10.3934/dcdss.2013.6.1409

[9]

Luigi Ambrosio. Variational models for incompressible Euler equations. Discrete & Continuous Dynamical Systems - B, 2009, 11 (1) : 1-10. doi: 10.3934/dcdsb.2009.11.1

[10]

Angelo Morro. Nonlinear diffusion equations in fluid mixtures. Evolution Equations & Control Theory, 2016, 5 (3) : 431-448. doi: 10.3934/eect.2016012

[11]

Jianwei Yang, Ruxu Lian, Shu Wang. Incompressible type euler as scaling limit of compressible Euler-Maxwell equations. Communications on Pure & Applied Analysis, 2013, 12 (1) : 503-518. doi: 10.3934/cpaa.2013.12.503

[12]

Yongcai Geng. Singularity formation for relativistic Euler and Euler-Poisson equations with repulsive force. Communications on Pure & Applied Analysis, 2015, 14 (2) : 549-564. doi: 10.3934/cpaa.2015.14.549

[13]

Qiangchang Ju, Hailiang Li, Yong Li, Song Jiang. Quasi-neutral limit of the two-fluid Euler-Poisson system. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1577-1590. doi: 10.3934/cpaa.2010.9.1577

[14]

Stéphane Brull, Pierre Degond, Fabrice Deluzet, Alexandre Mouton. Asymptotic-preserving scheme for a bi-fluid Euler-Lorentz model. Kinetic & Related Models, 2011, 4 (4) : 991-1023. doi: 10.3934/krm.2011.4.991

[15]

Young-Pil Choi. Compressible Euler equations interacting with incompressible flow. Kinetic & Related Models, 2015, 8 (2) : 335-358. doi: 10.3934/krm.2015.8.335

[16]

Philippe G. LeFloch, Seiji Ukai. A symmetrization of the relativistic Euler equations with several spatial variables. Kinetic & Related Models, 2009, 2 (2) : 275-292. doi: 10.3934/krm.2009.2.275

[17]

Gianluca Crippa, Elizaveta Semenova, Stefano Spirito. Strong continuity for the 2D Euler equations. Kinetic & Related Models, 2015, 8 (4) : 685-689. doi: 10.3934/krm.2015.8.685

[18]

Meixiang Huang, Zhi-Qiang Shao. Riemann problem for the relativistic generalized Chaplygin Euler equations. Communications on Pure & Applied Analysis, 2016, 15 (1) : 127-138. doi: 10.3934/cpaa.2016.15.127

[19]

A. Alexandrou Himonas, Gerard Misiołek, Feride Tiǧlay. On unique continuation for the modified Euler-Poisson equations. Discrete & Continuous Dynamical Systems - A, 2007, 19 (3) : 515-529. doi: 10.3934/dcds.2007.19.515

[20]

Shuxing Chen, Gui-Qiang Chen, Zejun Wang, Dehua Wang. A multidimensional piston problem for the Euler equations for compressible flow. Discrete & Continuous Dynamical Systems - A, 2005, 13 (2) : 361-383. doi: 10.3934/dcds.2005.13.361

2017 Impact Factor: 1.179

Article outline

[Back to Top]